Alert archive / North Dakota / Wind Advisories in 2008

Wind Advisory 17, NWS Grand Forks, ND

June 28, 200817 counties in North Dakota; 13 counties in Minnesota

NWS Grand Forks, ND issued this wind advisory at Jun 28, 2008, 3:57 AM CDT for 17 counties in North Dakota; 13 counties in Minnesota. It took effect at Jun 28, 2008, 9:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2008, 3:57 AM CDT (08:57 UTC)
In effect from
Jun 28, 2008, 9:00 AM CDT
Expired
Jun 28, 2008, 8:00 PM CDT
In force
11 hr
Issued by
NWS Grand Forks, ND
All 30 counties

Becker County, MN, Clay County, MN, Grant County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 9 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2057 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 280857
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
357 AM CDT SAT JUN 28 2008

...STRONG WINDS EXPECTED TODAY IN EASTERN NORTH DAKOTA AND MUCH OF
WESTERN MINNESOTA...

.STRONG WINDS WILL GUST TO 45 MPH THIS AFTERNOON IN EASTERN NORTH
DAKOTA AND PARTS OF WESTERN MINNESOTA. WINDS WILL SUBSIDE BY MID
EVENING.

MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039-
049-052>054-290100-
/O.NEW.KFGF.WI.Y.0017.080628T1400Z-080629T0100Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...
FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON...ADAMS
357 AM CDT SAT JUN 28 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

WINDS FROM 25 TO 35 MILES PER HOUR...WITH GUSTS TO 45 MILES PER
HOUR...WILL PERSIST THROUGH THIS EVENING IN EASTERN NORTH DAKOTA AND
PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA. WINDS WILL SLOWLY
SLIDE EARLY THIS EVENING. RAIN SHOWERS AND POSSIBLY A THUNDERSTORM
WILL ALSO HELP MIX STRONG MID LEVEL WINDS TO THE SURFACE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MNZ005-008-013>015-022-027-028-031-290100-
/O.NEW.KFGF.WI.Y.0017.080628T1800Z-080629T0100Z/
ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-
WEST BECKER-EAST BECKER-EAST OTTER TAIL-
INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN...
DETROIT LAKES...WOLF LAKE...NEW YORK MILLS
357 AM CDT SAT JUN 28 2008

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING. 

WINDS FROM 25 TO 35 MILES PER HOUR...WITH GUSTS TO 45 MILES PER
HOUR...WILL PERSIST THROUGH THIS EVENING IN EASTERN NORTH DAKOTA AND
PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA. WINDS WILL SLOWLY
SLIDE EARLY THIS EVENING. RAIN SHOWERS AND POSSIBLY A THUNDERSTORM
WILL ALSO HELP MIX STRONG MID LEVEL WINDS TO THE SURFACE..

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
SPEICHER
4 follow-up statements
000 
WWUS73 KFGF 280922 CCA
NPWFGF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GRAND FORKS ND
422 AM CDT SAT JUN 28 2008

...STRONG WINDS EXPECTED TODAY IN EASTERN NORTH DAKOTA AND MUCH OF
WESTERN MINNESOTA...

.STRONG WINDS WILL GUST TO 45 MPH THIS AFTERNOON IN EASTERN NORTH
DAKOTA AND PARTS OF WESTERN MINNESOTA. WINDS WILL SUBSIDE BY MID
EVENING.

MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039-
049-052>054-290100-
/O.NEW.KFGF.WI.Y.0017.080628T1400Z-080629T0100Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...
FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON...ADAMS
422 AM CDT SAT JUN 28 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

WINDS FROM 25 TO 35 MILES PER HOUR...WITH GUSTS TO 45 MILES PER
HOUR...WILL PERSIST THROUGH THIS EVENING IN EASTERN NORTH DAKOTA AND
PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA. WINDS WILL SLOWLY
SUBSIDE EARLY THIS EVENING. RAIN SHOWERS AND POSSIBLY A THUNDERSTORM
WILL ALSO HELP MIX STRONG MID LEVEL WINDS TO THE SURFACE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MNZ005-008-013>015-022-027-028-031-290100-
/O.NEW.KFGF.WI.Y.0017.080628T1800Z-080629T0100Z/
ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-
WEST BECKER-EAST BECKER-EAST OTTER TAIL-
INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN...
DETROIT LAKES...WOLF LAKE...NEW YORK MILLS
422 AM CDT SAT JUN 28 2008

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING. 

WINDS FROM 25 TO 35 MILES PER HOUR...WITH GUSTS TO 45 MILES PER
HOUR...WILL PERSIST THROUGH THIS EVENING IN EASTERN NORTH DAKOTA AND
PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA. WINDS WILL SLOWLY
SUBSIDE EARLY THIS EVENING. RAIN SHOWERS AND POSSIBLY A THUNDERSTORM
WILL ALSO HELP MIX STRONG MID LEVEL WINDS TO THE SURFACE..

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
SPEICHER
000 
WWUS73 KFGF 281645 AAA
NPWFGF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1145 AM CDT SAT JUN 28 2008

...STRONG WINDS EXPECTED TODAY IN EASTERN NORTH DAKOTA AND MUCH
OF WESTERN MINNESOTA...

.STRONG WINDS WILL GUST TO 45 MPH THIS AFTERNOON IN EASTERN NORTH
DAKOTA AND PARTS OF WESTERN MINNESOTA. WINDS WILL SUBSIDE BY MID
EVENING.

MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039-
049-052>054-290100-
/O.CON.KFGF.WI.Y.0017.000000T0000Z-080629T0100Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...
FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON...ADAMS
1145 AM CDT SAT JUN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

WINDS FROM 25 TO 35 MILES PER HOUR...WITH GUSTS TO 45 MILES PER
HOUR...WILL PERSIST THROUGH THIS EVENING IN EASTERN NORTH DAKOTA
AND PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA. WINDS WILL
SLOWLY SUBSIDE EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MNZ005-008-013>015-022-027-028-031-290100-
/O.CON.KFGF.WI.Y.0017.080628T1800Z-080629T0100Z/
ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-
WEST BECKER-EAST BECKER-EAST OTTER TAIL-
INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN...
DETROIT LAKES...WOLF LAKE...NEW YORK MILLS
1145 AM CDT SAT JUN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

WINDS FROM 25 TO 35 MILES PER HOUR...WITH GUSTS TO 45 MILES PER
HOUR...WILL PERSIST THROUGH THIS EVENING IN EASTERN NORTH DAKOTA
AND PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA. WINDS WILL
SLOWLY SUBSIDE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NG
000 
WWUS73 KFGF 282032 AAA
NPWFGF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
332 PM CDT SAT JUN 28 2008

...STRONG WINDS EXPECTED TO CONTINUE THIS EVENING IN EASTERN NORTH
DAKOTA AND MUCH OF WESTERN MINNESOTA...

.STRONG WINDS WILL GUST TO 45 MPH THIS AFTERNOON AND EVENING IN EASTERN
NORTH DAKOTA AND PARTS OF WESTERN MINNESOTA. THE WIND IS EXPECTED
TO SLOWLY SUBSIDE BY MID EVENING.

MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039-
049-052>054-290100-
/O.CON.KFGF.WI.Y.0017.000000T0000Z-080629T0100Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...
FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON...ADAMS
332 PM CDT SAT JUN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

WINDS FROM 25 TO 35 MILES PER HOUR...WITH GUSTS TO 45 MILES PER
HOUR...WILL PERSIST INTO THIS EVENING IN EASTERN NORTH DAKOTA AND
PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA. WINDS WILL SLOWLY
SUBSIDE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MNZ005-008-013>015-022-027-028-031-290100-
/O.CON.KFGF.WI.Y.0017.000000T0000Z-080629T0100Z/
ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-
WEST BECKER-EAST BECKER-EAST OTTER TAIL-
INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN...
DETROIT LAKES...WOLF LAKE...NEW YORK MILLS
332 PM CDT SAT JUN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

WINDS FROM 25 TO 35 MILES PER HOUR...WITH GUSTS TO 45 MILES PER
HOUR...WILL LINGER INTO THIS EVENING IN PARTS OF NORTHWEST AND
WEST CENTRAL MINNESOTA. WINDS WILL SLOWLY SUBSIDE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NG
000 
WWUS73 KFGF 290102
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
802 PM CDT SAT JUN 28 2008

...WINDS WILL DIMINISH TONIGHT...

MNZ001>005-007-008-013>015-022-027>031-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-290215-
/O.EXP.KFGF.WI.Y.0017.000000T0000Z-080629T0100Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER-
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN...
DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON...ADAMS
802 PM CDT SAT JUN 28 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE STORM SYSTEM WILL CONTINUE TO MOVE EAST ACROSS THE GREAT LAKES
REGION AND AWAY FROM OUR AREA TONIGHT. AS IT DOES...NORTH WINDS
WILL CONTINUE TO DECREASE. MUCH LIGHTER WINDS ARE ANTICIPATED FOR
SUNDAY.

$$


DTR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Jun 27, 8:39 PM CDT, 7 hours 18 minutes earlier.

Area forecast discussion, Jun 27, 8:39 PM CDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
839 PM CDT FRI JUN 27 2008

.DISCUSSION...
WEAK LINE OF CONVECTION ALONG A SECONDARY BOUNDARY/DRY LINE STILL
HOLDING TOGETHER OVER THE EASTERN FA. TIMING WOULD PLACE THIS AREA
OUT OF THE FA IN THE NEXT HOUR OR TWO. GUSTY NORTHWEST WINDS
BEHIND THIS BOUNDARY SHOULD ALSO DECREASE BY SUNDOWN. MOST THE FA
IS CLEARING IN THE WAKE OF THE ABOVE MENTIONED FEATURE...BUT
CLOUDS ARE INCREASING AGAIN TO THE WEST OF KDVL. THERE ARE ALSO
SOME SHOWERS OVER PARTS OF WESTERN ND ASSOCIATED WITH THESE
CLOUDS. THESE ARE MAINLY ASSOCIATED WITH THE COMPACT UPPER LOW
MOVING INTO WESTERN ND ATTM. THIS FEATURE IS FORECAST TO MOVE
SOUTHEAST TONIGHT...REACHING EASTERN SD BY 12Z SAT. WILL GO WITH
INCREASING CLOUDS ALONG/WEST OF THE VALLEY AGAIN TONIGHT WITH AN
ISOLATED/SCT SHOWER ALSO POSSIBLE. WIND SPEEDS LOOK TO INCREASE
SAT MORNING AND SOME SORT OF WIND HEADLINE MAY BE NEEDED BY AROUND
THE NOON HOUR (AND THRU THE AFTERNOON).

&&

.AVIATION...
AS MENTIONED ABOVE...EXPECT CLOUDS TO INCREASE ONCE AGAIN LATER
TONIGHT. WILL NOT MENTION ANY SHOWERS UNTIL LATE THOUGH. MAIN
STORY WILL BE THE STRONG NORTH WINDS BY LATE SAT MORNING AND THRU
THE AFTERNOON (ALONG WITH SOME SHOWERS).

&&

.PREV DISCUSSION... /ISSUED 257 PM CDT FRI JUN 27 2008/

SHORT TERM...
MAIN FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT THE LATEST
SURFACE ANALYSIS...AN AREA OF LOW PRESSURE IS CENTERED NEAR CASS LK
MN WITH AN INVERTED TROF EXTENDING THROUGH NW MN ALONG A BJI-ROX
LINE. KMVX HAS SEVERAL AREAS OF CONVECTION EXTENDING THROUGH THE RED
RIVER VALLEY AND INTO WC MN. WHEN COMPARING THE MODELS...THE MODELS
CONTINUE IN PRETTY GOOD AGREEMENT...WITH SOME MINOR TIMING
DIFFERENCES...SO ENDED UP LEANING TOWARD ADJMAV FOR TEMPS AND A
MODEL BLEND FOR PCPN.

WITH CONVECTION EXPANDING AS THE LITTLE CAP THAT THE AREA HAD THIS
MORNING DISSIPATES...AND UP TO 2000 CAPE POTENTIAL...TSRA
DEVELOPMENT IS EXPECTED TO CONTINUE. WITH BETTER LOW LEVEL MOISTURE
AROUND NOW THAN WE HAVE SEEN EARLIER THIS SUMMER AND THE 500MB LOW
MOVING INTO N ND...THE POTENTIAL REMAINS THAT A FEW STORMS COULD
REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE
MAIN SEVERE WEATHER THREATS INTO THIS EVENING.

500MB LOW CONTINUES MOVING SE OVERNIGHT AS THE SURFACE LOW MOVES
INTO LK SUPERIOR...PROVIDING ENOUGH CYCLONIC FLOW TO KEEP ADDITIONAL
SHRA/TSRA IN THE FORECAST FOR MUCH OF SAT. THEN...A SFC HIGH BUILDS
IN WITH NW FLOW ALOFT...SO KEPT FORECAST DRY FOR SUN AND MON.

LONG TERM (TUE-FRI)...
MODEL CONSENSUS PLACES REGION IN NW FLOW ALOFT WITH STRONGEST
WAVES PASSING WELL TO THE NE OF THE FA. PROBABILITY FOR -TSRA
RATHER LOW CONSIDERING LOCATION OF MAIN WAVE TRAIN. HOWEVER...WILL
KEEP LOW POPS FOR WED INTO THU CONSIDERING PASSAGE OF SFC TROUGH
AND PRESENCE OF INSTABILITY. MODELS DIFFER WITH TIMING OF THIS
TROUGH/COLD FRONT...BUT COMING CLOSER TOGETHER. TRENDS ARE FOR A
FASTER PASSAGE WHICH WOULD MEAN A DRY THU...BUT WILL NOT MESS
WITH CURRENT FORECAST UNTIL MORE CONFIDENCE CAN BE OBTAINED.
TEMPERATURES NEAR NORMAL.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

GODON
Hazardous weather outlook, Jun 27, 9:04 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
904 PM CDT FRI JUN 27 2008

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-290215-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
904 PM CDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GODON

Nearby

Wind Advisories in North Dakota, 2008Wind Advisories in Minnesota, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.